On a threshold autoregression with conditional heteroscedastic variances

J. LIU, Wai Keung LI, C.W. LI

Research output: Contribution to journalArticlespeer-review

45 Citations (Scopus)


This paper considers a time series model with a piecewise linear conditional mean and a piecewise linear conditional variance which is a natural extension of Tong's threshold autoregressive model. The model has potential applications in modelling asymmetric behaviour in volatility in the financial market. Conditions for stationarity and ergodicity are derived. Asymptotic properties of the maximum likelihood estimator and two model diagnostic checking statistics are also presented. An illustrative example based on the Hong Kong Hang Seng index is also reported. Copyright © 1997 Published by Elsevier B.V.
Original languageEnglish
Pages (from-to)279-300
JournalJournal of Statistical Planning and Inference
Issue number2
Publication statusPublished - Aug 1997


Liu, J., Li, W. K., & Li, C. W. (1997). On a threshold autoregression with conditional heteroscedastic variances. Journal of Statistical Planning and Inference, 62(2), 279-300. doi: 10.1016/S0378-3758(96)00196-6


  • ARCH models
  • Geometric ergodicity
  • Double-threshold autoregression


Dive into the research topics of 'On a threshold autoregression with conditional heteroscedastic variances'. Together they form a unique fingerprint.